I have had Nexplanon since July 2018. At first I didnt have the abnormal spotting until about a month and a half later. Probably because I had just gotten off my period when I got it inserted. The period lasted like 3 weeks. Then I had no spotting for like 2 months then I had severe cramps one day at work followed by dark spotting. It was over after 2 weeks just about and my boyfriend and I had intercourse which made me start bleeding all over again but this time it was actual bright red blood instead of the dark brown. It lasted a little over a week and then I had nothing for a longer amount of time up until this past month of December. I had just stopped spotting dark brown but then after intercourse I'm immediately bleeding bright red again. And its kind of heavy. The last time this happened it lasted a whole month and I was so depressed and tired all the time. I hope this isn't the same case but has this happened to anyone else? Is this normal or should I see my gynecologist? I like Nexplanon. I have gained about 40 pounds with it but I don't want to blame it entirely on the birth control. And its not like I haven't been able to lose because just a recent change in diet and after joining the gym I feel pretty good and have lost a little. But this abnormal bleeding, especially after sex worries me. Please help!
Nexplanon - bleeding after intercourse?
Question posted by SLYWOLF87 on 24 Dec 2018
Last updated on 17 November 2022 (11 weeks ago) by Nicki91
Same thing recently happened to me it expired. In June it is now November an seem like I been bleeding everyday since an I never had no period but spotting maybe 3 days twice a year. This the first time I ever actually didn’t get it replaced in time this like my third one I’ve been on it 13 years … I won’t be bleeding then after or during sex I will be for no reason
hey i’ve been exprecing the same thing i’ve been on the implant for awhile now and ever since my boyfriend would intercourse me i would bleed every time and i’m clean and i’m scared and i feel like it’s the implant :(
Yes, that's common with the Implant. I had the same. I gave up on it after a year of trying to wait for it to get better. Everyone is different, though. It might be different for you.
The Depo Provera shot can take 2 or 3 shots (9 months) to start to settle into no periods. That's a similar kind of birth control, so I think you run the risk of having to give it time with whatever type of birth control you choose, if going for artificial hormonal birth control.
You could try combined oral contraceptives. I had no luck with those, neither.
I've come off all hormonal contraceptives these days. I decided they weren't worth the side effects & long-term risks.
- Nexplanon uses and safety info
- Nexplanon information for Healthcare Professionals (includes dosage details)
- Side effects of Nexplanon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.